# SDR CALA9701278

- Difficulty date: August 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14062
- Make and model: Doug DC-10-30
- Aircraft serial: 47863
- Engine: Ge CF650C2
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 9315M11G15
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J, K
- Precautionary procedure: A, E

## Discrepancy

NR 3 ENG MADE A LOUD BANG WITH EGT RISING TO 800 DEGREES AND N1 DROPPING TO 80 PERCENT WHILE EN ROUTE.  THE ENGINE POWER WAS REDUCED TO IDLE AND OIL QUANTITY BEGAN TO DROP.  THE ENG WAS SHUTDOWN AND THE ACFT WAS DIVERTED TO BSB WHERE IT LANDED WITHOUT INCIDENT.  MX REMOVED AND REPLACED NR 3 ENG.  *S/D*  ENGINE DISASSEMBLY IDENTIFIED THE PRIMARY CAUSE OF THE ENGINE FAILURE TO BE SEPARATION OF A STAGE 2 HPT BLADE.  DURING CLOSER EXAMINATION IT WAS DETERMINED THAT THE BLADE HAD FAILED IN THE SHANK AREA.  METALLURGICAL ANALYSIS HAS CONFIRMED FATIGUE ALONG THE CONVEX SIDE OF THE BLADE.  IN ADDITION, SOME UNEXPECTED MATERIALS HAVE BEEN FOUND ON THE FRACTURE SURFACE.
